Alert archive / New York / Gale Watches in 2014
Gale Watch 12, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Oct 7, 2014, 4:41 AM EDT. It took effect at Oct 8, 2014, 9:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2014, 4:41 AM EDT (08:41 UTC)
- In effect from
- Oct 8, 2014, 9:00 AM EDT
- Expired
- Oct 7, 2014, 2:21 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
068 WHUS71 KBUF 070841 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 441 AM EDT TUE OCT 7 2014 LEZ020-LOZ030-071645- /O.EXB.KBUF.SC.Y.0081.141008T0800Z-141009T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 441 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY. * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-071645- /O.EXB.KBUF.SC.Y.0081.141008T0800Z-141009T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 441 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 5 AM EDT THURSDAY. * WINDS...WEST TO 30 KNOTS WEDNESDAY...DIMINISHING TO 15 TO 25 KNOTS WEDNESDAY NIGHT. * WAVES...BUILDING TO 7 TO 10 FEET WEDNESDAY. 6 TO 10 FEET SUBSIDING TO 4 TO 7 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-071645- /O.EXB.KBUF.SC.Y.0081.141008T1300Z-141009T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 441 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EDT WEDNESDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-071645- /O.EXT.KBUF.SC.Y.0081.000000T0000Z-141007T1800Z/ /O.NEW.KBUF.GL.A.0012.141008T1300Z-141009T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 441 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTH 15 TO 25 KNOTS THIS MORNING. WEST TO 35 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET THIS MORNING. BUILDING TO 10 TO 13 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-071645- /O.EXT.KBUF.SC.Y.0081.000000T0000Z-141009T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 441 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 20 KNOTS THIS MORNING. SOUTHEAST 15 TO 20 KNOTS TONIGHT BECOMING WEST LATE. 30 KNOTS ON WEDNESDAY. * WAVES...4 TO 6 FEET THIS MORNING. BUILDING TO 8 TO 11 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-063>065-071645- /O.NEW.KBUF.GL.A.0012.141008T1300Z-141009T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 441 AM EDT TUE OCT 7 2014 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HITCHCOCK
2 follow-up statements
436 WHUS71 KBUF 071425 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1025 AM EDT TUE OCT 7 2014 LOZ045-072230- /O.CON.KBUF.SC.Y.0081.000000T0000Z-141007T1800Z/ /O.CON.KBUF.GL.A.0012.141008T1300Z-141009T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1025 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-072230- /O.CON.KBUF.SC.Y.0081.000000T0000Z-141009T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1025 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-072230- /O.CON.KBUF.SC.Y.0081.141008T0800Z-141009T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 1025 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-072230- /O.CON.KBUF.SC.Y.0081.141008T0800Z-141009T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1025 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 5 AM EDT THURSDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-072230- /O.CON.KBUF.SC.Y.0081.141008T1300Z-141009T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1025 AM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-063>065-072230- /O.CON.KBUF.GL.A.0012.141008T1300Z-141009T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1025 AM EDT TUE OCT 7 2014 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
223 WHUS71 KBUF 071821 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 221 PM EDT TUE OCT 7 2014 LOZ045-080230- /O.EXP.KBUF.SC.Y.0081.000000T0000Z-141007T1800Z/ /O.UPG.KBUF.GL.A.0012.141008T1300Z-141009T0000Z/ /O.NEW.KBUF.GL.W.0012.141008T1400Z-141009T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 221 PM EDT TUE OCT 7 2014 ...GALE WARNING IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST GALES TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-063>065-080230- /O.UPG.KBUF.GL.A.0012.141008T1300Z-141009T0000Z/ /O.NEW.KBUF.GL.W.0012.141008T1400Z-141009T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 221 PM EDT TUE OCT 7 2014 ...GALE WARNING IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-080230- /O.EXT.KBUF.SC.Y.0081.000000T0000Z-141009T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 221 PM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THURSDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-080230- /O.EXT.KBUF.SC.Y.0081.141008T0800Z-141009T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 221 PM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM WEDNESDAY TO 5 PM EDT THURSDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-080230- /O.CON.KBUF.SC.Y.0081.141008T0800Z-141009T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 221 PM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... * WINDS...WEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-080230- /O.CON.KBUF.SC.Y.0081.141008T1300Z-141009T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 221 PM EDT TUE OCT 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 7, 2:19 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 7, 2:19 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
219 AM EDT TUE OCT 7 2014
.SYNOPSIS...
A MID LEVEL DISTURBANCE WILL PRODUCE SEVERAL AREAS OF SHOWER
ACTIVITY ACROSS OUR REGION OVERNIGHT...THEN AFTER A BRIEF PERIOD OF
FAIR WEATHER TUESDAY...AN EVEN MORE ROBUST SYSTEM WILL GENERATE
ANOTHER SHOT OF RAIN TUESDAY NIGHT. THIS SECOND FEATURE WILL BE
FOLLOWED BY SOME GUSTY WINDS ON WEDNESDAY...ESPECIALLY ON THE LAKES
WHERE WINDS WILL APPROACH GALE FORCE LEVELS. TEMPERATURES DURING THE
SECOND HALF OF THE WEEK WILL AVERAGE A LITTLE BELOW NORMAL.
&&
.NEAR TERM /THROUGH TODAY/...
A MID LEVEL DISTURBANCE WILL PUSH NORTHEAST ACROSS THE LOWER GREAT
LAKES DURING THE COURSE OF THE OVERNIGHT. A 100KT H25 JET STREAK
ACCOMPANYING THE DISTURBANCE WILL ULTIMATELY BE THE MAIN SOURCE OF
SYNOPTIC SCALE LIFT IN GENERATING THE AREAS OF SHOWER ACTIVITY. HAVE
REMOVED THUNDER CHANCES FOR THE REMAINDER OF THE OVERNIGHT...AS
UPSTREAM TRENDS SHOW LIGHTNING HAS FALLEN OFF OVER THE PAST COUPLE
OF HOURS OR SO. EXPECT THE STEADIEST SHOWER ACTIVITY ACROSS THE
EASTERN LAKE ONTARIO REGION...WHERE UP TO A QUARTER INCH OF RAINFALL
MAY FALL BASIN WIDE BY THIS MORNING...WITH UPSLOPE AREAS ON THE
SOUTH FACING SLOPES OF THE TUG HILL SEEING A BIT MORE.
AREAS OF SHOWERS WILL WIND DOWN FROM WEST TO EAST TOWARD EARLY
MORNING...THEN THERE WILL BE A BRIEF 6 HOUR OR SO WINDOW WHERE THERE
SHOULD BE ENOUGH COLD ADVECTION TO SUPPORT SOME WEAK INSTABILITY
OVER LAKE ERIE TOWARD EARLY MORNING. A MODERATELY SHEARED 220-230
FLOW WILL DIRECT ANY NUISANCE LAKE EFFECT RAIN SHOWERS OVER GRAND
ISLAND AND NIAGARA COUNTY...BUT THE ACTIVITY WILL BREAK LATER IN THE
MORNING AS DIURNAL MIXING AND INCREASING AMOUNTS OF SHEAR ARE
INTRODUCED.
OTHERWISE...THE BULK OF TUESDAY WILL FEATURE FAIRLY NICE WEATHER
WITH AT LEAST PARTIAL SUNSHINE...WHICH WILL HELP TO MODERATE
TEMPERATURES INTO THE MID AND UPPER 60S (LOW 60S HIGHER TERRAIN).
AN EVEN MORE ROBUST MID LEVEL DISTURBANCE WILL THEN TAKE AIM ON THE
LOWER GREAT LAKES FOR LATE TUESDAY. RAIN FROM THIS NEXT FEATURE IS
FORECAST TO ARRIVE ACROSS THE SOUTHWEST CORNER OF THE STATE BY LATE
IN THE AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
A CLOSED 500 MB LOW SOUTH OF HUDSON BAY WILL PIVOT A SHARP SHORTWAVE
ACROSS THE REGION ON TUESDAY NIGHT. THIS TROUGH EXTENDS DOWN TO THE
SURFACE WHERE A WEAK WAVE OF SURFACE LOW PRESSURE WILL FORM. MODEL
CONSENSUS IS IN GOOD AGREEMENT...WITH ONLY MINOR DIFFERENCES IN
TIMING AND STRENGTH OF THE LLJ. EVEN SO THERE IS HIGH FORECAST
CONFIDENCE IN THE PATTERN WHICH CONTINUES TO SUPPORT CATEGORICAL
POPS. THE TROUGH SHOULD FOCUS LIFT AND A 40 TO 50 KT LLJ AHEAD
OF IT SHOULD PRODUCE A RATHER SOLID AREA OF PRECIPITATION WHICH WILL
MOVE ACROSS OUR REGION AND BRING A FEW HOURS OF RAIN TUESDAY NIGHT.
FORECAST WILL USE A BLEND OF THE NAM/SREF/RGEM/GFS FOR TIMING.
COOLER AIR ALOFT WILL RESULT IN MODEST ELEVATED INSTABILITY AND
SCATTERED THUNDERSTORMS.
STRONG WINDS AHEAD OF THIS TROUGH SHOULD STRUGGLE TO MIX DOWN...WITH
GUSTY WINDS MAINLY CONFINED TO HIGHER ELEVATIONS AND DOWNSLOPE
LOCATIONS ALONG THE CHAUTAUQUA RIDGE. WINDS WILL PICK UP IN ALL
AREAS WHEN WINDS SHIFT TO THE SOUTHWEST AS COLD AIR POURS INTO THE
REGION. WIND GUSTS TO 40 MPH STILL APPEAR LIKELY NORTHEAST OF THE
LAKES LATE TUESDAY NIGHT INTO WEDNESDAY.
THE SHORTWAVE WILL EXIT LATE TUESDAY NIGHT WITH A BRIEF PERIOD OF
DRYING AS STRONG WINDS MIX OUT LOW MOISTURE. HOWEVER...AS COOLER AIR
ALOFT (0 TO -2C AT 850MB) MOVES IN LAKE EFFECT CLOUDS AND SHOWERS
WILL DEVELOP EAST OF THE LAKES ON WEDNESDAY. AS IS TYPICALLY THE
CASE...THE HIGHER RESOLUTION NAM HAS THE BEST HANDLE ON
THIS...THOUGH IT LIKELY IS A BIT TOO OPTIMISTIC WITH ITS SKY
CONDITION GIVEN THE TEMPERATURE DIFFERENCE BETWEEN THE LAKES AND AIR
ALOFT. THIS SAID...AIR BEHIND THIS SHORTWAVE IS DRIER
THAN THE LAST DISTURBANCE WITH THIS LIKELY TO MUTE LAKE RESPONSE A
BIT. LAKE EFFECT RAIN SHOWERS WILL DEVELOP EAST OF THE LAKES ON
WEDNESDAY WITH THESE LIKELY TO LINGER WELL INTO WEDNESDAY NIGHT. THE
MOST PERSISTENT SHOWERS AND STEADIEST RAINS SHOULD BE EAST OF LAKE
ONTARIO...WHERE THE WESTERLY FLOW WILL HAVE A LONGER FETCH.
TEMPERATURES WILL BE NOTABLY COOLER...RETURNING TO BELOW NORMAL FOR
WEDNESDAY AND THURSDAY. HIGHS SHOULD AVERAGE IN THE MID TO UPPER
50S. THIS COMBINED WITH THE WINDS WILL MAKE IT FEEL QUITE BRISK AND
FALL-LIKE...ESPECIALLY ON WEDNESDAY. DESPITE THE COOL AIR IN
PLACE...LINGERING WINDS AND CLOUDS WILL LIMIT FROST POTENTIAL WITH
LOWS WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A LONGWAVE TROUGH IS FORECAST TO REMAIN ACROSS EASTERN CANADA WHICH
WILL HELP KEEP TEMPERATURES BELOW AVERAGE FOR MUCH OF THE PERIOD.
WEAK LOW PRESSURE WILL TRACK ALONG A STALLED FRONTAL BOUNDARY TO OUR
SOUTH ON THURSDAY NIGHT INTO FRIDAY...WITH A CONSENSUS OF 12Z
GUIDANCE KEEPING THIS SOUTH OF OR JUST CLIPPING SOUTHERN PORTIONS OF
OUR CWA. AFTER THIS...WEAK HIGH PRESSURE SHOULD BUILD ACROSS THE
GREAT LAKES REGION. WITH COOL AIR ALOFT AND A WESTERLY FLOW THERE
WILL BE SOME LAKE CLOUDS AND A SMALL CHANCE FOR LAKE EFFECT RAIN
SHOWERS EAST OF LAKE ONTARIO FOR THE WEEKEND. DAYTIME HIGHS SHOULD
MAINLY BE IN THE 50S...WITH OVERNIGHT LOWS IN THE UPPER 30S TO LOWER
40S.
LOOKING TO EARLY NEXT WEEK...MODEL GUIDANCE CONTINUES TO DIFFER ON
THE OVERALL PATTERN WITH THE 00Z ECMWF QUICKER TO LIFT A TROUGH
ACROSS THE GREAT LAKES REGION THAN THE 06/12Z GFS. WITH SOME SUPPORT
FROM THE GGEM...WILL HEDGE THE FORECAST ON THE DRY SIDE WITH SLIGHT
CHANCE POPS FOR SUNDAY NIGHT AND MONDAY WITH LOW FORECAST
CONFIDENCE. TEMPERATURES SHOULD WARM EARLY NEXT WEEK WITH A
SOUTHERLY FLOW AHEAD OF THIS LIKELY WARM TEMPERATURES TO NEAR OR
EVEN A BIT ABOVE NORMAL.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A DISTURBANCE MOVING THROUGH THE AREA WILL BRING SOME SHOWERS AND
AND WIDESPREAD LOW END VFR CIGS/VSBYS OVERNIGHT. MVFR CIGS WILL HANG
TOUGH ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER (INCLUDING
KJHW) THROUGH TUESDAY MORNING. A BRIEF PERIOD OF MVFR CIGS/LOW VFR
VSBYS WILL POSSIBLE AT THE KART TERMINAL TUESDAY MORNING AS AN AREA
OF HEAVIER SHOWERS IS EXPECTED TO MOVE THROUGH THE REGION AT THAT
TIME.
THE REMAINDER OF THE REGION WILL SEE DRIER AIR QUICKLY WORK IN
BEHIND AN EXITING MID LEVEL DISTURBANCE ON TUESDAY...AND THIS WILL
LEAD TO MAINLY VFR CONDITIONS ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK (MID TO LATE MORNING AT KART). WHILE FAIR WEATHER
WILL BE IN PLACE FOR MUCH OF THE DAY...THE NEXT ROUND OF UNSETTLED
WEATHER IS EXPECTED IN THE FAR WESTERN PART OF THE STATE BY LATE
AFTERNOON.
TUESDAY EVENING LOW END VFR CIGS/VSBYS (ISO MVFR CIGS) ARE EXPECTED
TO OVERSPREAD THE REGION FROM SOUTHWEST TO NORTHEAST FROM AROUND 00Z
THROUGH THE END OF THE TAF PERIOD. THE EXCEPTION WILL BE ACROSS THE
HIGHER TERRAIN OF THE SOUTHERN TIER WHERE MVFR/IFR CIGS ARE EXPECTED
TO DEVELOP RAPIDLY WITH THE ONSET OF THE SHOWERS.
OUTLOOK...
TUESDAY NIGHT...MVFR/IFR IN WIDESPREAD SHOWERS.
WEDNESDAY...MAINLY VFR BUT WITH GUSTY WINDS. MVFR CIGS LIKELY EAST
OF LAKE ONTARIO IN LAKE EFFECT RAIN SHOWERS.
THURSDAY...VFR.
FRIDAY...MAINLY VFR. A CHANCE OF SHOWERS ACROSS THE SRN TIER.
&&
.MARINE...
A DEEP CYCLONIC FLOW ACROSS THE LOWER GREAT LAKES DURING THE NEXT
SEVERAL DAYS WILL KEEP ELEVATED WINDS AND WAVES IN PLACE...ALONG
WITH SEPARATE PERIODS OF UNSETTLED SHOWERY WEATHER.
OVERNIGHT...FRESH SOUTHERLY WINDS WILL BE IN PLACE ACROSS BOTH LAKES
ERIE AND ONTARIO. WHILE SCA CRITERIA WINDS WILL BE EXPERIENCED
ACROSS LAKE ERIE AND EASTERN LAKE ONTARIO...THE HIGHEST WAVES WILL
BE IN CANADIAN WATERS.
WINDS WILL SUBSIDE A BIT DURING THE DAY TUESDAY AS THE FIRST OF TWO
DISTURBANCES EXITS ACROSS THE ST LAWRENCE VALLEY...THEN WINDS WILL
FRESHEN LATE TUESDAY AND TUESDAY NIGHT AS AN EVEN MORE ROBUST
FEATURE MOVES ACROSS THE REGION. IN FACT...WINDS ACROSS THE LOWER
GREAT LAKES WILL INCREASE TO NEAR GALE FORCE CRITERIA LATE TUESDAY
NIGHT AND WEDNESDAY.
A STRONG WESTERLY FLOW WILL THEN DEVELOP ON BOTH LAKES WEDNESDAY IN
THE WAKE OF A COLD FRONT THAT SWEEPS ACROSS THE REGION TUESDAY
NIGHT. THIS MAY BRING BORDERLINE GALE CONDITIONS ON BOTH
LAKES...WITH EASTERN LAKE ONTARIO HAVING THE BEST CHANCE AT SEEING
GALE CONDITIONS MATERIALIZE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR LOZ045.
&&
SYNOPSIS...JM/RSH
NEAR TERM...JM/RSH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...JM/TMA
MARINE...APFFEL/JM/RSHHazardous weather outlook, Oct 6, 5:06 AM EDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EDT MON OCT 6 2014 NYZ001>008-010>014-019>021-085-070915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 506 AM EDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-070915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS MAY APPROACH GALE FORCE ON WEDNESDAY BEHIND A RAPIDLY DEEPENING AREA OF LOW PRESSURE. THE BEST CHANCE FOR GALE FORCE WINDS WOULD BE ON THE EASTERN HALF OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:21 PM EDT | Gale Warning | BUF | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.